MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX

ALPHATEC SPINE, INC. ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX
Model Number 62979
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The instrument has not been returned for evaluation nor has the identifying lot number been provided.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
Surgeon was installing crosslink and part of it didn't completely lock.Surgeon unlocked and locked once again but part of it was in a weird position.During this time the distal tip of the bridge driver fracture and broke.The event caused no patient harm.The case was successful.
 
Additional Manufacturer Narrative
Review of the device history records revealed the instrument was properly manufactured and released in accordance with design specifications.No irregularities have been identified.Visual inspection revealed that approximately 0.185" of the distal tip had fractured and separated from the device.Root cause appears to be improper use of the instrument.The bridge driver (62979) is design to be used in conjunction with the 40 in-lbs torque handle which delivers the proper amount of torque to the set screws within the zodiac adjustable bridge.Once 40 in-lbs of torque is achieved an audible click will be heard indicating the screws are properly seated and no additional torque can delivered.Tr-433a; adjustable bridge driver verification testing found that an average of 90 in-lbs of torque was required to reproduce this type of failure.The test established when the instrument is used as intended the tip of the bridge driver will not deform and/or fracture.

Brand Name
ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8116835
Report Number2027467-2018-00085
Device Sequence Number16587101
Product Code HXX
UDI-Device Identifier00844856026810
UDI-Public(01)00844856026810
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62979
Device Catalogue Number62979
Device Lot Number7588701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR